Alert archive / Arkansas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 152, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jul 30, 2002, 2:05 PM CDT for Clay County, Greene County, Arkansas; Dunklin County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2002, 2:05 PM CDT (19:05 UTC)
- Expired
- Jul 30, 2002, 2:30 PM CDT
- In force
- 25 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Clay County, AR, Greene County, AR, Dunklin County, MO
The radar
The Memphis radar (KNQA), 103 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1740 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1033 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
996 WUUS54 KMEG 301905 SVRMEM ARC021-055-MOC069-301930- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 205 PM CDT TUE JUL 30 2002 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN EASTERN ARKANSAS GREENE COUNTY IN EASTERN ARKANSAS DUNKLIN COUNTY IN SOUTHEAST MISSOURI * UNTIL 230 PM CDT * AT 203 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR RECTOR...MOVING EAST AT 25 MPH. * CITIES IN THE PATH OF THIS STORM THROUGH 230 PM CDT INCLUDE... RECTOR... SENATH... KENNETT...NIMMONS... .DAMAGING WINDS AND LARGE HAIL ARE LIKELY WITH THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. LAT...LON 3628 9042 3610 9039 3612 8992 3634 8995
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 10:06 AM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Jul 30, 10:06 AM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1006 AM CDT TUE JUL 30 2002 SHEAR AXIS FM THE OH VALLEY TO NW AR THIS MORNING. TSTMS TRYING TO DEVELOP ACRS NE AR WHILE MORE ORGANIZED CONVECTION STRETCHES ACRS WRN AR. UNSTABLE AIRMASS WITH DECENT MOISTURE SHOULD ALLOW FOR AFTN DEVELOPMENT...ESPECIALLY ACRS NE AR INVOF OF SHEAR AXIS. SHEAR AXIS WL DRIFT SE INTO THE CWFA THROUGH THE AFTN AND EVENING PROVIDING A TRIGGER FOR TSTMS. CURRENT FORECAST ON TRACK. WL UPDATE TO REMOVE AFTN WORDING. MEG...NONE. SJM
Nearby
Severe Thunderstorm Warnings in Arkansas, 2002Severe Thunderstorm Warnings in Missouri, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.